helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Leaderboard


Popular Content

Showing most liked content on 06/24/2017 in all areas

  1. 5 likes
    Everything in life involves trade offs. Meds for PD are no exception. Ive been taking carbidopa/levodopa since my Dx 19 months ago. Only side effect since then was daytime sleepiness. So I switched from the regular instant release (often called Sinemet) to an extended release version (Rytary). Same medication, just different rate of release. I feel like I did 5 years ago as a result. However I know that the trade off is a high probability of dyskenisia (bad movements) at some point in the future. However, the latest research shows that you probably aren't saving yourself much if anything by delaying those meds. It is the total dose of levodopa that causes that side effect more so than duration of taking it. There are other meds you can try too. Primarily the dopamine agonists like Requip and Mirapex. However those have their own risks, including impulse control disorders, and sleep attacks (suddenly falling asleep when that is inappropriate like while at work or driving). Some on here choose to not medicate at first. For them exercise is a key part of fighting the disease, as it really should be even if you are taking meds. It will boil down to whether the symptoms are more bothersome for you than the risks of the side effects. But the meds are not something to fear, just something to consider with deliberation.
  2. 1 like
    Diagnosed in May 2017, I am 43, (symptoms for about year and half to two years) Does anyone else have this? when I get up in the morning, I am extremely stiff. Like I had been riding in a car for about 24 hours. I played college football and felt sore after a game all over then, but this is different, I have done nothing strenuous the day before. Takes me awhile to get moving. It is even hard to put on clothes. This is a little better since taking medicine, a few months ago it was very hard to get up and go to work. Curious on your thoughts...thanks
  3. 1 like
    Hey Stump. Happy Birthday. One year older and 50 years wiser.
  4. 1 like
    Oh yes I used to buy those stretch over the head type bralette for my mom. She would struggle with me while I got it on her that they usually ended up being inside out when I thought I was done. Now she just wears jockey tank tops under her tees. So much more practical and it adds warmth and an extra layer of protection.
  5. 1 like
  6. 1 like
    I have discovered Coobies, which are bras that you put on over your head . They are extremely comfortable, and only cost about $20, but I am 70 and small breasted, so they might not be comfortable for someone who is better endowed. But they come in all kinds of colors and patterns, and are fun to wear and to look at. Another win/win for this old Parkie!
  7. 1 like
    I realized today that I will only buy front-hook bras in the future. Not only do I find them much easier to put on, but so far, I can only find them in push-up style. I call that a win/win!
  8. 1 like
    Yes. I think part of the problem is that the dose I take before going to bed at night wears off while asleep leaving me in a massively "off" state when I awake, and until the first morning dose kicks in, . . . assuming I sleep until the morning alarm. Tell your MDS. There are a few things that can help.
  9. 1 like
    Oh God, YES! Sounds just like me just prior to dx, also at 43. Some mornings, I was so stiff that my legs nearly gave out on me when I got up out of bed. Felt like someone spent the whole night beating me with a hammer while I slept, especially my feet. I remember thinking, if this is what middle-age is like, I don't know how I'm gonna make it to old-age! It is VERY different from any other soreness, similar to how the fatigue is very different. I thought I knew fatigue with mild anemia; then I became pregnant. I thought I knew fatigue when I was pregnant; then I got Parkinson’s. Someone on here described it as "wading through wet cement." To that I would add, "while wearing a lead suit." Neupro patch was a game changer for me. Shortly after starting it, one of my friends remarked, "WOW! I wish I'd taken a video of you 2 weeks ago, because the difference is AMAZING!"
  10. 1 like
    Hello, I am 43 and just diagnosed about two months ago. I am an Assistant Principal at a High School and over all the discipline of 700 teenagers. I have sit down with the assistant Superintedent and explained my situation. Told him we are taking it day by day and hope to be ready for the start of school. Medicine is helping but the fatique is terrible. I agree with LAD, I dont annouce to everyone, just explain when needed and if they dont understand so be it. going to be good talking with you being we are both 43. thanks
  11. 1 like
    I've never felt you feel sorry for yourself, Daven. Just the opposite. (And also along with chicken little was the little boy who cried wolf.)